Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 76, NWS Lincoln, IL

July 14, 2014DeWitt County, Logan County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2014, 11:58 AM CDT for DeWitt County, Logan County, Macon County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 11:58 AM CDT (16:58 UTC)
Expired
Jul 14, 2014, 12:45 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeWitt County, IL, Logan County, IL, Macon County, IL

The radar

The Lincoln radar (KILX), 13 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:35 PM CDTTSTM WND DMGClinton, ILNUMEROUS TREES AND POWER LINES BLOWN IN CITY OF CLINTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 11:42 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KILX 141658
SVRILX
ILC039-107-115-141745-
/O.NEW.KILX.SV.W.0076.140714T1658Z-140714T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS...
  LOGAN COUNTY IN CENTRAL ILLINOIS...
  NORTH CENTRAL MACON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1245 PM CDT

* AT 1154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HARTSBURG TO MIDDLETOWN...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...CLINTON...ATLANTA...WAYNESVILLE...BEASON...CHESTNUT...
  KENNEY...WAPELLA...MAROA...FARMER CITY...LAWNDALE...MIDLAND CITY...
  HALLSVILLE...ROWELL...WELDON SPRINGS STATE PARK...CLINTON LAKE
  DAM...LANE AND DE WITT.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 141.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3992 8893 4011 8960 4024 8960 4032 8945
      4031 8926 4028 8926 4029 8902 4025 8863
TIME...MOT...LOC 1658Z 282DEG 31KT 4028 8934 4010 8950

HAIL...1.00IN
WIND...60MPH

$$

07
4 follow-up statements
711 
WWUS53 KILX 141712
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 PM CDT MON JUL 14 2014

ILC039-107-115-141745-
/O.CON.KILX.SV.W.0076.000000T0000Z-140714T1745Z/
LOGAN IL-MACON IL-DE WITT IL-
1212 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE WITT...
NORTH CENTRAL MACON AND LOGAN COUNTIES UNTIL 1245 PM CDT...

AT 1208 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ATLANTA TO LINCOLN TO MIDDLETOWN...AND MOVING EAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLINTON...BEASON...WAYNESVILLE...KENNEY...CHESTNUT...WAPELLA...
MAROA...WELDON...FARMER CITY...BROADWELL...MIDLAND CITY...
HALLSVILLE...ROWELL...WELDON SPRINGS STATE PARK...CLINTON LAKE DAM...
LANE AND DE WITT.

INTERSTATE 55 BETWEEN MILE MARKERS 119 AND 141.

INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3992 8893 4011 8960 4024 8960 4032 8945
      4031 8926 4028 8926 4029 8902 4025 8863
TIME...MOT...LOC 1712Z 282DEG 31KT 4026 8920 4013 8931
          4009 8949

HAIL...1.00IN
WIND...60MPH

$$

07
006 
WWUS53 KILX 141729
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1229 PM CDT MON JUL 14 2014

ILC039-107-115-141745-
/O.CON.KILX.SV.W.0076.000000T0000Z-140714T1745Z/
LOGAN IL-MACON IL-DE WITT IL-
1229 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE WITT...
NORTH CENTRAL MACON AND CENTRAL LOGAN COUNTIES UNTIL 1245 PM CDT...

AT 1227 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAPELLA TO CHESTNUT TO MOUNT PULASKI...AND MOVING EAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLINTON...CHESTNUT...KENNEY...WAPELLA...MAROA...WELDON...FARMER
CITY...ROWELL...WELDON SPRINGS STATE PARK...CLINTON LAKE DAM...LANE
AND DE WITT.

INTERSTATE 55 BETWEEN MILE MARKERS 119 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3992 8893 4009 8954 4021 8938 4024 8921
      4029 8903 4028 8901 4029 8899 4025 8863
TIME...MOT...LOC 1729Z 282DEG 31KT 4026 8899 4008 8914
          4005 8931

HAIL...1.00IN
WIND...60MPH

$$

07
177 
WWUS53 KILX 141736
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1236 PM CDT MON JUL 14 2014

ILC039-107-115-141745-
/O.CON.KILX.SV.W.0076.000000T0000Z-140714T1745Z/
LOGAN IL-MACON IL-DE WITT IL-
1236 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DE WITT...
NORTH CENTRAL MACON AND EAST CENTRAL LOGAN COUNTIES UNTIL 1245 PM
CDT...

AT 1232 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAPELLA TO KENNEY TO MOUNT PULASKI...AND MOVING EAST
AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MAROA...WELDON...FARMER CITY...WELDON SPRINGS STATE PARK...CLINTON
LAKE DAM...LANE AND DE WITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3992 8893 4006 8945 4015 8924 4028 8900
      4029 8896 4025 8863
TIME...MOT...LOC 1736Z 282DEG 31KT 4026 8885 4005 8903
          4000 8917

HAIL...1.00IN
WIND...60MPH

$$

07
531 
WWUS53 KILX 141749
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1249 PM CDT MON JUL 14 2014

ILC039-107-115-141757-
/O.EXP.KILX.SV.W.0076.000000T0000Z-140714T1745Z/
LOGAN IL-MACON IL-DE WITT IL-
1249 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOGAN COUNTIES 
HAS EXPIRED...

...THE SEVERE THUNDERSTORM WARNING HAS BEEN EXTENDED UNTIL 130 PM CDT
FOR NORTHERN MACON AND EASTERN DE WITT COUNTIES...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.

LAT...LON 3992 8893 4006 8945 4015 8924 4028 8900
      4029 8896 4025 8863
TIME...MOT...LOC 1736Z 282DEG 31KT 4026 8885 4005 8903
          4000 8917

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:22 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 14, 10:22 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1022 AM CDT Mon Jul 14 2014

.DISCUSSION...
ISSUED 1022 AM CDT Mon Jul 14 2014

Secondary cold front just about to come into the northwestern CWA
at 10 am. Dew point at Galesburg is 68 degrees while mid-50s were
noted in the Quad Cities. Starting to get some convective
development just ahead of the front from Macomb to near Peoria, in
an area where surface based CAPE's are already over 2500 J/kg per
SPC mesoanalysis. Additional development also occurring over
Champaign. Shear parameters ahead are respectable, with 0-6km bulk
shear around 40 knots in an area that has been getting a decent
amount of sunshine the last couple hours. The scattered
showers/storms currently in the forecast looked good and only
required some minor timing adjustments.

Temperature-wise, temps were running a few degrees ahead of the
curve this morning due to the sunshine across the central third of
the CWA, but overall highs only required a degree or two
adjustment. Convection and the incoming front will be resulting in
falling temperatures in many areas this afternoon except perhaps
the far southeast CWA, which should mainly be ahead of the front
throughout the day.

Geelhart

&&

.AVIATION...
ISSUED 640 AM CDT Mon Jul 14 2014

VFR conditions will prevail at all sites next 24hrs. However, a
little bit of fog is at SPI this morning, so have added a TEMPO
group for 1hr with light fog and stratus deck at 200ft. This
should clear up and be completely VFR by 13z. A cold front will
move through the area today and this should kick off some
scattered showers and thunderstorms today and effect all TAF
sites. It will occur first at PIA and then progress to the
east/southeast next 1 to 2 hours. So should begin around 17z at
all sites. Since storms will be scattered, will just have VCTS at
each sites today through this afternoon. Storms will be diurnal
and should dissipate around 00z. Then expecting clear skies during
the night. Light and variable winds this morning will become more
southwesterly and increase in speed some. Once storms arrive in
the area, winds will be more west-northwesterly at around
10-15kts. Northwest winds will continue during the evening but
decrease in speed some. Believe skies will be clear tonight, but
with winds at or above 7kts and dew points dropping into the 50s,
thinking is that fog will not be an issue.

Auten

&&

.CLIMATE...
ISSUED 219 AM CDT Mon Jul 14 2014

Record low maximum temperatures will be possible on Tuesday, July
15. Here are the current records for selected cities:

Peoria:      72 in 1939 and 1990
Springfield: 73 in 1929 and 1993
Lincoln:     73 in 1996

Barnes

&&

.PREV DISCUSSION...
ISSUED 258 AM CDT Mon Jul 14 2014

SHORT TERM...Today through Wednesday

Cold front has settled southward into the Ohio River Valley early
this morning, with convection ongoing across the far southern KILX
CWA. Based on satellite/radar trends as well as latest HRRR,
precipitation should exit into Indiana prior to 12z. As a result,
will go with a dry forecast across the southeast during the
morning hours. Further north, a second cold front currently
extending from southern Michigan into Iowa will sag southward this
morning. One small cluster of showers/thunder has already
developed along the front across Nebraska and additional
convection is expected to form further east later this morning as
colder air arriving aloft creates steep lapse rates along/ahead of
the boundary. Have opted to carry scattered showers/thunder across
the central and northern zones throughout the day and across the
southeast during the afternoon. Will still be a fairly warm day,
with highs ranging from the upper 70s far north to the middle 80s
south of I-70.

Secondary cold front will settle south of the area this evening,
with a few lingering showers possible across the far southeast
through midnight. After that, a much cooler/drier air mass will
filter into the region overnight. Current dew points behind this
front across the Dakotas and Minnesota are only in the 40s and
some of this air mass will arrive in central Illinois later
tonight. Have generally gone at or slightly below guidance
numbers, with lows ranging from around 50 degrees in Galesburg to
the upper 50s far southeast. Coolest day of the forecast period is
coming up on Tuesday as unseasonably deep upper low drops into the
Great Lakes. 850mb temps in the 6 to 8C range will support very
cool temps only in the lower to middle 70s. These readings will be
close to record low maximum temperatures in many locations. For
more details, please see the climatology section of this
discussion below. With surface high pressure in control of the
weather, another very chilly night will be on tap Tuesday night
with lows once again bottoming out in the lower to middle 50s.
Only slight air mass modification is expected on Wednesday,
resulting in highs a couple of degrees warmer than Tuesday in the
middle 70s.

LONG TERM...Thursday through Sunday

Quiet weather is expected through the extended, although the 00z
GFS is trying to put a fly in the ointment. As has been advertised
for several days, an upper-level wave currently spinning along the
Washington/Oregon coast is expected to cross the northern Rockies,
then dive southeastward along the western periphery of the Great
Lakes trough, then track eastward into the Tennessee River Valley
by late Thursday into Friday. All models have been in agreement
that any precip associated with this feature would stay well south
of the KILX CWA. Latest GFS is now bringing precip much further
north into parts of central Illinois Thursday night and Friday.
ECMWF/GEM remain dry and consistent with their previous solutions.
Since GFS is an outlier and rain pushing into a surface ridge axis
seems unlikely, have ignored the GFS in favor of the ECMWF/GEM
consensus. As a result, have continued with a dry forecast with
slowly moderating temps through the end of the week. After that,
model solutions vary as to timing of next northern stream wave and
associated frontal boundary. At this point, will only introduce
slight chance PoPs for Sunday until better model agreement is
achieved.

Barnes

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 8:17 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LINCOLN IL
817 AM CDT MON JUL 14 2014

ILZ036-040-041-047-049-050-151100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
817 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
AFTERNOON...AS A COLD FRONT MOVES THROUGH THE AREA. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY
BRIEFLY PRODUCE SEVERE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA
AND POINTS DOWNSTREAM THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE AROUND MIDDAY.

ILZ027>031-037-038-042-043-048-051>054-061-151100-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-
MOULTRIE-PEORIA-SANGAMON-SHELBY-STARK-TAZEWELL-WOODFORD-
817 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT
MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS EARLY
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM.

ILZ045-046-055>057-062-063-066>068-071>073-151100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
817 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS...MAINLY ALONG AND EAST OF I-57.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT
MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK THAT THESE STORMS
COULD BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WINDS THE
PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WITH THE MOST
LIKELY TIME FRAME BETWEEN 2 PM AND 6 PM.

ILZ044-151100-
PIATT-
817 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT
MOVES THROUGH THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED STORMS MAY BRIEFLY PRODUCE SEVERE WINDS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT
MONTICELLO THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 3 PM.

GEELHART

In the hours before

Local storm report, Jul 14, 10:57 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       3 W BIRDS               38.84N 87.73W
07/14/2014  M2.49 INCH       LAWRENCE           IL   MESONET

            RAINFALL SINCE YESTERDAY MORNING...SWOP REPORT.

0600 AM     HEAVY RAIN       6 SSE CLAY CITY         38.61N 88.31W
07/14/2014  M1.25 INCH       CLAY               IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0630 AM     HEAVY RAIN       1 S FLORA               38.66N 88.48W
07/14/2014  M1.35 INCH       CLAY               IL   MESONET

            24-HOUR RAINFALL...SWOP REPORT.

0630 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
07/14/2014  M1.32 INCH       CLAY               IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0700 AM     HEAVY RAIN       LAWRENCEVILLE AIRPORT   38.76N 87.61W
07/14/2014  M2.07 INCH       LAWRENCE           IL   ASOS

            RAINFALL PAST 6 HOURS

0700 AM     HEAVY RAIN       ROBINSON                39.01N 87.74W
07/14/2014  M1.32 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24-HOUR RAINFALL

0715 AM     HEAVY RAIN       3 W ROBINSON            39.01N 87.80W
07/14/2014  M1.30 INCH       CRAWFORD           IL   MESONET

            STORM TOTAL PRECIPITATION...SWOP REPORT

&&

EJL
Special weather statement, Jul 14, 11:21 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT MON JUL 14 2014

ILZ029>031-141700-
MARSHALL-PEORIA-WOODFORD-
1121 AM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEORIA...NORTHERN
WOODFORD AND SOUTHEASTERN MARSHALL COUNTIES UNTIL NOON CDT...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROME...OR 10 MILES NORTHEAST OF PEORIA...
MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN MARSHALL...PEORIA AND WOODFORD COUNTIES...INCLUDING THE
CITIES OF METAMORA...WASHBURN AND MINONK...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4093 8904 4093 8894 4093 8893 4080 8893
      4077 8953 4097 8945 4103 8905
TIME...MOT...LOC 1621Z 253DEG 34KT 4085 8944

GEELHART
Local storm report, Jul 14, 11:46 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     TSTM WND DMG     1 S PEKIN               40.55N 89.63W
07/14/2014                   TAZEWELL           IL   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN ONTO POWER LINES IN SCHAEFERVILLE.

&&

EJL
Special weather statement, Jul 14, 11:49 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT MON JUL 14 2014

ILZ037-038-041>043-048-051-141745-
DE WITT-LOGAN-MASON-MCLEAN-MENARD-SANGAMON-TAZEWELL-
1149 AM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON...LOGAN...NORTHERN
MENARD...NORTHERN SANGAMON...NORTHWESTERN DE WITT...SOUTHERN TAZEWELL
AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 1245 PM CDT...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAROA...OR 7 MILES SOUTHEAST OF CLINTON.
THIS STORM WAS NEARLY STATIONARY.

PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL MASON...LOGAN...
NORTHERN MENARD...NORTHERN SANGAMON...NORTHWESTERN DE WITT...SOUTHERN
TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES.

LAT...LON 4027 8914 4010 8919 3997 8953 4015 9009
      4040 8964
TIME...MOT...LOC 1648Z 180DEG 0KT 4007 8888

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:10 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell35 min
Jul 14, 11:21 AM CDTSpecial Weather StatementILXWoodford39 min
Jul 14, 11:45 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford45 min
Jul 14, 11:49 AM CDTSpecial Weather StatementILXLogan, Mason56 min
Jul 14, 12:24 PM CDTAreal Flood AdvisoryILXLogan3 hr
Jul 14, 12:46 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Macon, Moultrie, Piatt44 min
Jul 14, 1:19 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Moultrie, Piatt, Vermilion41 min
Jul 14, 1:31 PM CDTAreal Flood AdvisoryILXChampaign3 hr
Jul 14, 1:44 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Edgar, Vermilion46 min
Jul 14, 2:29 PM CDTAreal Flood AdvisoryILXColes, Douglas, Edgar, Moultrie3 hr
Jul 14, 4:37 PM CDTSevere Thunderstorm WarningILXLawrence23 min
Jul 14, 5:12 PM CDTAreal Flood AdvisoryILXLawrence3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.